Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 58, NWS Paducah, KY

May 1, 2011Ripley County, Missouri

NWS Paducah, KY issued this river flood warning at May 1, 2011, 8:47 PM CDT for Ripley County, Missouri. It took effect at May 2, 2011, 12:53 AM CDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
May 1, 2011, 8:47 PM CDT (01:47 UTC)
In effect from
May 2, 2011, 12:53 AM CDT
Expired
May 4, 2011, 12:57 AM CDT
In force
48 hr
Issued by
NWS Paducah, KY
Flood severity
Minor

County Ripley County, MO

The radar

The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Current River at Doniphan (DNZM7). The gauge peaked at 17.82 ft at May 2, 2011, 3:00 PM CDT.

actionminormoderate101505/0205/0305/0405/05
Action stage
10 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07068000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at May 1, 6:50 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 1, 6:50 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
650 PM CDT SUN MAY 1 2011

.UPDATE...
DISCUSSION FOR 00Z MONDAY ROUTINE TAF ISSUANCE.

&&

.DISCUSSION...

/PREVIOUSLY ISSUED 234 PM CDT SUN MAY 1 2011/

/TONIGHT THROUGH WEDNESDAY NIGHT/
BIGGEST CHALLENGE WITH THIS PACKAGE CONTINUES TO BE POPS AND QPF
ASSOCIATED WITH ONGOING SYSTEM.

A COLD FRONT BISECTING OUR CWA AT THE TIME OF THIS WRITING WILL
BECOME STATIONARY OVER THE SOUTHEAST SECTIONS OF OUR AREA THIS
AFTERNOON AND WAFFLE SLIGHTLY BACK AND FORTH THROUGH MONDAY NIGHT. THIS
BOUNDARY WILL BECOME THE FOCUS FOR SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL THAT WILL EXACERBATE THE ONGOING CATASTROPHIC FLOODING.

THROUGH MONDAY NIGHT A SERIES OF UPPER LEVEL DISTURBANCES WILL
MOVE NORTHEAST ACROSS THE REGION. THIS ENERGY WILL INTERACT WITH
THE STATIONARY BOUNDARY CREATING AN OVERRUNNING SCENARIO THAT WILL
PRODUCE SEVERAL WAVES OF HEAVY RAINFALL THAT WILL CONTINUE THROUGH
MONDAY NIGHT.

FOR THE MOST PART LOADED HPC QPF INTO THE GRIDS WHICH YIELDED
STORM PRECIP TOTALS OF AROUND 1.5 INCHES NEAR MOUNT VERNON
ILLINOIS TO AROUND 5.5 INCHES OVER THE SOUTHERN PURCHASE AND LAKES
AREAS OF WESTERN KENTUCKY.

ON TUESDAY THE UPPER TROF WILL FINALLY PUSH THE FRONTAL BOUNDARY
EAST OF THE REGION...SO PRECIP/POPS WILL DIMINISH FROM WEST TO
EAST THROUGHOUT THE DAY. IN ITS WAKE HIGH PRESSURE WILL KEEP IT
DRY WITH NEAR NORMAL TEMPERATURES.

EXTENDED.../THURSDAY THROUGH SUNDAY/
FOR THU MRNG ON...THE PAH FORECAST AREA WILL BE ON THE PERIPHERY OF
HIGH SFC PRESSURE...WHERE MOSTLY CLEAR SKIES AND DRY WEATHER SHOULD
DOMINATE. HOWEVER...MODELS SHOW THAT PERIODIC NRN STREAM MID LEVEL
SHRTWVS AND THEIR SFC REFLECTIONS WILL IMPINGE ON THE SFC HIGH/MID
LEVEL RIDGE. THE GULF WILL NOT NECESSARILY OPEN FOR A MOISTURE
SOURCE...SO QPF AMOUNTS ARE LIMITED. THE ONLY EXCEPTION MAY BE ON
SUN /DAY 7/ WHERE A LITTLE BETTER FETCH IS INDICATED...AND BETTER
INSTABILITY. WE TRIED TO STICK MAINLY TO GFS/ECMWF ENSEMBLE MEAN
PATTERNS FOR THIS PART OF THE FORECAST. TEMPS SHOULD STAY AROUND
NORMAL MOST OF THE PERIOD.

&&

.AVIATION...
WITH THE SURFACE BOUNDARY EXPECTED TO REMAIN ALONG AND JUST SOUTH
OF THE KPAH/KOWB TAF SITES...PROLONGED MVFR CEILINGS AND
VISIBILITIES WILL DOMINATED THE FIRST 12-14 HOURS OF THIS FORECAST
PERIOD. DEPENDING ON THE MOVEMENT OF THE FRONTAL
BOUNDARY...KPAH/KOWB COULD SEE VFR CONDITIONS AFTER 14Z MONDAY. FURTHER
NORTH...IFR/LIFR CEILINGS WILL DOMINATE NEAR KCGI/KEVV TAF SITES...AS
STABILIZATION AT THE LOWER LEVELS ALLOWS FOR THERMAL STRATIFICATION
FOR ENHANCED CEILING DEVELOPMENT BETWEEN THE SURFACE AND 925-850
MB FRONTAL BOUNDARY AND SLOPE. GIVEN THE FACT THAT PRECIPITATION
CHANCES WILL BE HIGH THROUGH THE ENTIRE FORECAST PERIOD...AN
ATTEMPT WAS MADE TO FOCUS ON THE MEAN VISIBILITY LEVEL AND BEST
TIME PERIOD FOR CONCENTRATED THUNDERSTORM DEVELOPMENT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

AVIATION...SMITH
PUBLIC...CW
Hazardous weather outlook, May 1, 8:15 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
815 PM CDT SUN MAY 1 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
815 PM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE QUAD STATE REGION FOR THE REST OF TONIGHT. ALTHOUGH AN
ISOLATED STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT...THE
MAIN PROBLEM WILL CONTINUE TO BE THE HEAVY RAINFALL. IF A STORM
WERE TO REACH SEVERE LEVELS...THE MAIN THREAT WOULD BE LARGE
HAIL.

SIGNIFICANT FLOODING PROBLEMS PERSIST ACROSS PORTIONS OF THE
QUAD STATE AREA. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS
FOR THE MOST CURRENT INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WAVES OF SHOWERS WITH HEAVY RAINFALL WILL CONTINUE MONDAY THROUGH
TUESDAY MORNING.

A CHANCE OF THUNDERSTORMS IS FORECAST PRIMARILY FOR SOUTHEAST
MISSOURI AND WEST KENTUCKY MONDAY...AND ALONG THE TENNESSEE BORDER
IN WEST KENTUCKY MONDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.

MODERATE TO MAJOR RIVER FLOODING WILL PERSIST FOR MUCH OF THE WEEK
ALONG MOST RIVERS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY NEW FLOODING PROBLEMS AS WELL AS RAINFALL
AMOUNTS.

In the hours before

Special weather statement, May 1, 7:32 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
732 PM CDT SUN MAY 1 2011

MOZ107-108-020100-
CARTER MO-RIPLEY MO-
732 PM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RIPLEY AND WESTERN
CARTER COUNTIES IN SOUTHEAST MISSOURI UNTIL 800 PM CDT...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
STORM WAS LOCATED 11 MILES SOUTHWEST OF FREEMONT...MOVING NORTHEAST
AT 60 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE FREMONT AND VAN BUREN.

FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING
WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN
DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:36 PM CDTFlash Flood WarningPAHHenderson, Union7 hr
May 2, 1:09 AM CDTFlash Flood WarningPAHBallard, Carlisle, Fulton, Graves, Hickman, Livingston and 1 more6 hr
May 2, 2:33 AM CDTFlash Flood WarningPAHCaldwell, Calloway, Christian, Crittenden, Daviess, Henderson and 9 more6 hr
May 2, 4:38 AM CDTFlash Flood WarningPAHHenderson, Union3 hr
May 2, 3:30 PM CDTFlash Flood WarningPAHLivingston12 hr
May 1, 9:25 PM CDTFlash Flood WarningPAHAlexander, Franklin, Jackson, Jefferson, Johnson, Perry and 3 more7 hr
May 2, 9:16 AM CDTRiver Flood WarningPAHWayne, White36 hr
May 2, 10:00 AM CDTFlash Flood WarningPAHAlexander6 hr
May 2, 2:34 PM CDTFlash Flood WarningPAHAlexander48 hr
May 1, 11:43 PM CDTFlash Flood WarningPAHButler, Stoddard, Wayne36 hr
May 1, 11:46 PM CDTFlash Flood WarningPAHButler, Stoddard, Wayne36 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.